# SDR CA141027013

- Difficulty date: October 23, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 13,917 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Belt
- Part number: LW18129
- Condition: Worn
- Location: Alternator
- Part time: 216 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) RT ENGINE ALTERNATOR CHARGING SYSTEM FAILED IN FLIGHT.  THE FLIGHT WAS EXPERIENCING HEAVY RAIN.  THE LOCATION OF THE RT ALTERNATOR PUTS IT DIRECTLY INTO THE PATH OF THE ONCOMING RAIN.  IT APPEARS THE ALTERNATOR BELT GOT EXCESSIVELY WET AND STARTED SLIPPING.  THE SLIPPING CAUSED THE BELT TEETH TO TEAR OFF.  THE BELT WAS IN GOOD CONDITION WITH LOW HOURS.  THE ALTERNATOR BELT WAS REPLACED AND SYSTEM FUNCTION TESTED SERVICEABLE.
